21-year-old dies after adding teaspoon of caffeine powder to protein shake
21-year-old musician Lachlan Foote returned home in the early hours on New Year's Day in 2018, after partying with his friends in a fairly toned down way, in Blackheath - Australia. His mom greeted him before he head out to the kitchen and prepared himself a protein shake with a teaspoon of pure coffee in it.
Later on he was found unconscious in the bathroom, and never regain his consciousness, all this with a day apart from him turning 22-years-old.
Judging by the time he was out for the New Year's party in Katoomba and his return home, rumors have placed the blame on drug overdose.
The truth actually is that the cause was not even close to this, as later on the coroner's report divulged that the cause was caffeine toxicity - the caffeine powder Lachlan put in his protein shake.
The amount he used - one teaspoon - was equivalent with up to 50 cups of coffee, an extremely dangerous amount even for a young and fit man.
Since caffeine powder is widely used in fitness, as a supplement which helps with diet, it was believed that Lachlan bought it, but there was no evidence to sustain this theory after a search has been conducted, on his banking accounts and his computer.
He likely got it from a friend or co-worker, which means he did not get the powder in the original pack, where a warning label about the correct quantity to use would have been present.
The matter is even worse because the powder was kept in the kitchen and it could've easily be mistaken for sugar or flour by another member of the family and that is something Lachlan would've been careful about, to not happen.
Vote now to REMOVE Pelosi from GOVT!
This proves that he did not know about the proper quantity to use.
The night before his passing, Lachlan told his friends on Facebook that his shake has gone off, sensing a bitter taste. But he did not seemed concerned and that was the last time he ever spoke with his friends.
Even if the sale of large quantities of caffeine powder is prohibited in the US, because of similar circumstances, in Australia it is still available.
Without a warning label and not knowing the effects of it that come with improper use, many youngsters face the danger of using too much in their shakes.
A teaspoon of caffeine powder is enough to represent a fatal dose.